# SDR USAASB98205

- Difficulty date: August 10, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N284AU
- Make and model: Boeing 737-2B7
- Aircraft serial: 23131
- System (JASC): 7933 · Engine Oil Temperature
- Part: Oil Filter
- Part number: ACC336F1665
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: M, J, Y
- Precautionary procedure: E, A

## Discrepancy

TPA - FLT 8026 - CLIMBING THROUGH FL270, THE NR 1 ENGINE OIL TEMP STARTED RISING INTO THE YELLOW BAND.  OIL PRESS WAS AT TOP OF THE GREEN BAND BUT NOT OUT OF LIMITS.  OIL TEMP CONTINUED TO CLIMB AND AT FL290 HAD RISEN INTO THE RED BAND.  THE NR 1 ENGINE WAS PULLED BACK TO FLIGHT IDLE.  AFTER TWO MINUTES, OIL TEMP REMAINED IN THE RED BAND AND CAPT SHUT DOWN THE NR 1 ENG.  AN EMERGENCY WAS DECLARED AND THE FLIGHT RETURNED TO FIELD AT TPA.  FLT LANDED WITHOUT FURTHER INCIDENT. TOTAL SINGLE ENGINE TIME WAS 15 MINUTES.  MAINTENANCE REMOVED THE NR 1 ENGINE FUEL HEAT VALVE AND INSPECTED SAME.  NO DEFECTS NOTED.  REINSTALLED SAME.  REMOVED AND REPLACED NR 1 ENGINE OIL FILTER, OIL TEMP SENSOR AND HEATER DE-ICER.  RAN E
